Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 82, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Sep 9, 2007, 3:33 PM MST for Cochise County, Arizona. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2007, 3:33 PM MST (22:33 UTC)
- Expired
- Sep 9, 2007, 4:15 PM MST
- In force
- 42 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 45 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 10.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 455 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 2066 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KTWC 092235 SVRTWC AZC003-092315- /O.NEW.KTWC.SV.W.0082.070909T2233Z-070909T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 333 PM MST SUN SEP 9 2007 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL COCHISE COUNTY IN SOUTHEAST ARIZONA... * UNTIL 415 PM MST * AT 326 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR FAIRBANK...OR ABOUT 14 MILES NORTHEAST OF SIERRA VISTA...AND MOVING NORTHEAST AT 5 MPH. ADDITIONAL STORMS WERE ALSO DEVELOPING ACROSS THE AREA. * A SEVERE THUNDERSTORM WILL BE NEAR... TOMBSTONE BY 345 PM MST... EXPECT DAMAGING WINDS TO 60 MPH...HAIL...AND HEAVY RAIN WITH THESE STORMS. LAT...LON 3172 11034 3163 11003 3198 10984 3197 11027 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WWUS55 KTWC 092256 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 353 PM MST SUN SEP 9 2007 AZC003-092315- /O.CON.KTWC.SV.W.0082.000000T0000Z-070909T2315Z/ COCHISE AZ- 353 PM MST SUN SEP 9 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM MST FOR WEST CENTRAL COCHISE COUNTY... ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MST FOR CENTRAL COCHISE COUNTY... AT 350 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE AN AREA OF SEVERE THUNDERSTORMS GENERATING VERY HEAVY RAINFALL. THESE STORMS WERE LOCATED ALONG HIGHWAY 82 NEAR FAIRBANK AS WELL AS BETWEEN ST DAVID AND TOMBSTONE ALONG HIGHWAY...MOVING NORTHEAST AT ABOUT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... SAINT DAVID BY 400 PM MST... LAT...LON 3172 11034 3163 11003 3198 10984 3197 11027 $$
000 WWUS55 KTWC 092314 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 412 PM MST SUN SEP 9 2007 AZC003-092322- /O.EXP.KTWC.SV.W.0082.000000T0000Z-070909T2315Z/ COCHISE AZ- 412 PM MST SUN SEP 9 2007 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL COCHISE COUNTY EXPIRES AT 415 PM MST... ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MST FOR CENTRAL COCHISE COUNTY... AT 410 PM MST THUNDERSTORMS ACROSS WEST CENTRAL COCHISE COUNTY HAD DIMINISHED TO BELOW SEVERE LEVELS...HOWEVER SOME WERE STILL GENERATING HEAVY RAINFALL FROM JUST EAST OF TOMBSTONE NORTHWARD TO NEAR INTERSTATE 10 AT TEXAS CANYON. STORM MOVEMENT WAS TO THE NORTHEAST AT 5 TO 10 MPH. LAT...LON 3172 11034 3163 11003 3198 10984 3197 11027 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 9, 2:40 PM MST, 53 minutes earlier.
Area forecast discussion, Sep 9, 2:40 PM MST, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 240 PM MST SUN SEP 9 2007 .SYNOPSIS....HIGH PRESSURE ALOFT WILL CONTINUE OVERHEAD THROUGH MOST OF THE NEW WEEK. ENOUGH RESIDUAL MOISTURE IS AROUND FOR A SLIGHT CHANCE OF STORMS TONIGHT AND IN THE AFTERNOON AND EVENING HOURS MONDAY AND TUESDAY. AS THE HIGH PRESSURE CENTER ALOFT MOVES WEST OF TUCSON AROUND WEDNESDAY A DRIER WESTERLY FLOW ALOFT WILL PUSH MOISTURE OUT OF THE AREA. THIS WILL LEAD TO A LESS CHANCE OF STORM DEVELOPMENT. TEMPERATURES WILL REMAIN ABOVE NORMAL THROUGH MOST OF THE NEW WEEK BEFORE A SLIGHT COOLING TREND NEXT WEEKEND AS A EASTERN PACIFIC WEATHER SYSTEM MOVES THROUGH THE GREAT BASIN. && .DISCUSSION...THUNDERSTORM ACTIVITY THIS AFTERNOON CONFINED TO THE HIGHER TERRAIN SOUTHEAST AND EAST OF TUCSON. ACTIVITY WILL CONTINUE TO EXPAND WEST TOWARD TUCSON LATER THIS AFTERNOON AND INTO THIS EVENING. BELIEVE BEST AREAL COVERAGE WILL BE EAST OF TUCSON. PRECIPITABLE WATER VALUES...ACCORDING TO GOES DATA...HAS INCREASED IN COCHISE COUNTY NEAR THE NEW MEXICO BORDER UP TO NEAR 1.50 DOPPLER RADAR HAS INDICATED AREAS OF 2-2.5 NEAR/IN THE CHIRICAHUA MOUNTAINS. LIKELY OVERDONE A BIT...BUT THIS SUGGESTS THAT THE MAIN THREAT FROM STORMS WILL LOCALIZED HEAVY RAIN LEADING TO LOCALIZED FLASH FLOODING. I HAVE PAINTED A LINE FROM ABOUT ROSE PEAK TO SAFFORD TO BENSON TO NOGALES AS GREATEST THREAT AREA FOR HEAVY RAIN/LOCALIZED FLOODING. I HAVE ISSUED A HAZARDOUS WEATHER OUTLOOK TO COVER TO COVER WHAT WILL BE OCCURRING LATER THIS AFTERNOON AND THIS EVENING. ANOTHER WILD CARD IN THE PICTURE IS POSSIBLE DISTURBANCE IN SOUTHERN SONORA MEXICO. EARLIER THIS MORNING IN WAS ACROSS SOUTHERN SINALOA MEXICO AND HAS CONTINUED TO MARCH NORTH AROUND 30 MPH. IF IS HOLD TOGETHER IT WILL BE NEAR THE INTERNATIONAL BORDER AROUND 11 PM. THUS COULD SEE SOME ACTIVITY CONTINUE IN COCHISE COUNTY AFTER MIDNIGHT...HOWEVER CONFIDENCE IS LOW. MONDAY...THE STRONG RIDGE OF HIGH PRESSURE WHICH HAS EXTENDED FROM TEXAS WEST TO BAJA CALIFORNIA WILL START TO MIGRATE WEST AS AN UPPER LEVEL TROF IN WESTERN CANADIAN DIVES SOUTH THROUGH THE ROCKIES AND INTO THE CENTRAL PLAINS. RESIDUAL MOISTURE COMBINED WITH DAYTIME HEATING WILL KEEP SLIGHT CHANCE OF THUNDERSTORMS FROM TUCSON EAST. ABOVE NORMAL DAYTIME TEMPERATURES WILL CONTINUE. TUESDAY...ABOVE MENTIONED UPPER TROF WILL SWING THROUGH CENTRAL CONUS WITH ASSOCIATED BACK DOOR COLD FRONT MOVING WEST THROUGH NEW MEXICO. THE UPPER HIGH WILL BE CENTERED WEST OF TUCSON. WILL CONTINUE SLIGHT CHANCE OF AFTERNOON/EARLY EVENING BOOMERS FROM TUCSON EAST. NO CHANGE IN ABOVE NORMAL DAYTIME TEMPERATURES. WEDNESDAY AND THURSDAY...A DRIER WESTERLY FLOW ALOFT WILL PREVAIL WITH THE UPPER HIGH SUPPRESSED OVER NORTHERN MEXICO. THUS EXPECT A DRYING TREND WILL LESS CHANCES OF THUNDERSTORM DEVELOPMENT. STILL NO CHANGES IN THE CONTINUATION OF ABOVE NORMAL DAYTIME TEMPERATURES. NEXT WEEKEND...UPPER HIGH AMPLIFIES OVER THE STATE FRIDAY IN ADVANCE OF EASTERN PACIFIC WEATHER SYSTEM...WHICH IS CURRENTLY SPINNING WEST OF 130W. THIS SYSTEM IS PROGGED TO MOVE INLAND SATURDAY...PUSHING THE UPPER HIGH SOUTH AGAIN...AND THEN ACROSS THE GREAT BASIN ON SUNDAY. IF THIS WORKS OUT...LOOK FOR A SLIGHT CHANCE OF STORMS MAINLY IN THE WHITES AND A SLIGHT COOLING TREND. && .AVIATION...ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND EVENING HOURS THROUGH TUESDAY. THESE THUNDERSTORMS WILL BE MOST PREVALENT IN COCHISE...GRAHAM AND GREENLEE COUNTIES. CEILINGS NEAR THESE STORMS WILL BE 5KFT AND VISIBILITIES 3-5SM WITH GUSTY WINDS PRESENT. THIS ACTIVITY WILL DECREASE BY MIDWEEK WITH DRIER AIR MOVING INTO SOUTHEAST ARIZONA. AVIATION DISCUSSION NOT UPDATED FOR TAF AND TWEB AMENDMENTS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. JRG WEATHER.GOV/TUCSON
Hazardous weather outlook, Sep 9, 2:35 PM MST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 235 PM MST SUN SEP 9 2007 AZZ035-100700- COCHISE COUNTY- 235 PM MST SUN SEP 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE COUNTY THIS AFTERNOON AND EVENING. MOVEMENT OF THESE STORMS WILL BE SLOWLY TO THE NORTHEAST. ADDITIONAL THUNDERSTORMS SOUTH OF THE INTERNATIONAL BORDER WILL ALSO MOVE NORTH INTO COUNTY. STORMS DEVELOPING IN THIS MOIST ATMOSPHERE WILL HAVE THE POTENTIAL TO PRODUCE LOCAL RAINFALL AMOUNTS UP TO TWO INCHES RESULTING IN LOCALIZED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ034-100700- SANTA CRUZ COUNTY- 235 PM MST SUN SEP 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE COUNTY AND ALSO SOUTH OF THE INTERNATIONAL BORDER. THESE STORMS WILL BE SLOWLY MOVING TO THE NORTHEAST AND COMBINED WITH A RELATIVELY MOIST ATMOSPHERE...LOCALIZED FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ030-100700- UPPER GILA RIVER VALLEY- 235 PM MST SUN SEP 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY EAST AND SOUTH OF SAFFORD. MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL RESULTING IN LOCALIZED FLOODING PROBLEMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ033-100700- TUCSON METRO/MARANA/GREEN VALLEY- 235 PM MST SUN SEP 9 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING...MAINLY EAST AND SOUTH OF TUCSON. MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL RESULTING IN LOCALIZED AREAS OF FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 1:52 PM MST | Areal Flood Advisory | TWC | Cochise | 3 hr |
| Sep 9, 3:50 PM MST | Flash Flood Warning | TWC | Cochise | 85 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.